Delayed Onset Rhabdomyolysis and Compartment Syndrome in a Patient on Risperidone
1
조회
0
다운로드
1
인용
0
참고문헌
키워드
초록
We report a case of rhabdomyolysis and acute compartment syndrome occurring after an hour of walking in a patient on risperidone for obsessive-compulsive disorder. He was diagnosed with anterior compartment syndrome in the right lower leg and underwent fasciotomies. As sequelae of compartment syndrome, right deep and superficial peroneal neuropathies were identified. In previous cases with risperidone associated rhabdomyolysis, the onset of rhabdomyolysis was mainly related to initiation or dosage increase of risperidone, while the patient of this case had been on a stable dosage of risperidone for more than 6 months. We suspect that genetic variations of 5-HT2A receptor may be related to this difference. Considering rhabdomyolysis and acute compartment syndrome demand earliest interventions to minimize irreversible sequelae, clinicians must have a high index of suspicion without dismissing the possibility of rhabdomyolysis in patients who have been taking risperidone on a stable dosage even for a long time.
Abstract
We report a case of rhabdomyolysis and acute compartment syndrome occurring after an hour of walking in a patient on risperidone for obsessive-compulsive disorder. He was diagnosed with anterior compartment syndrome in the right lower leg and underwent fasciotomies. As sequelae of compartment syndrome, right deep and superficial peroneal neuropathies were identified. In previous cases with risperidone associated rhabdomyolysis, the onset of rhabdomyolysis was mainly related to initiation or dosage increase of risperidone, while the patient of this case had been on a stable dosage of risperidone for more than 6 months. We suspect that genetic variations of 5-HT2A receptor may be related to this difference. Considering rhabdomyolysis and acute compartment syndrome demand earliest interventions to minimize irreversible sequelae, clinicians must have a high index of suspicion without dismissing the possibility of rhabdomyolysis in patients who have been taking risperidone on a stable dosage even for a long time.
참고문헌 (9)
- Look ML, "Risperidone-associated rhabdomyolysis without neuroleptic malignant syndrome: a case report", J Clin Psychopharmacol, 37, pp.105~106 (2017)
- Sauret JM, "Rhabdomyolysis", Am Fam Physician, 65 (2002)
- Whitesides TE, "Acute compartment syndrome:update on diagnosis and treatment", J Am Acad Orthop Surg, 4, pp.209~218 (1996)
- Packard K, "Antipsychotic use and the risk of rhabdomyolysis", J Pharm Pract, 27, pp.501~512 (2014)
- Snyder M, "Sertraline-Induced Rhabdomyolysis: A Case Report and Literature Review", Am J Ther, 23, pp.e561~e565 (2016)
- Meltzer HY, "Marked elevations of serum creatine kinase activity associated with antipsychotic drug treatment", Neuropsychopharmacology, 15, pp.395~ (1996)
- Hsu YC, "Multidrug overdose-induced myoclonus complicated by rhabdomyolysis: possible role and mechanism of muscle toxicity of risperidone", J Clin Pharm Ther, 39, pp.698~700 (2014)
- Lynch T, "The effect of cytochrome P450 metabolism on drug response, interactions, and adverse effects", Am Fam Physician, 76, pp.391~396 (2007)
- Lane HY, "Association of risperidone treatment response with a polymorphism in the 5-HT2A receptor gene", Am J Psychiatry, 159, pp.1593~1595 (2002)
